Hail, Warren
- When
- February 3, 1:28 PM CST to 2:09 PM CST
- Where
- Warren County, 6 mi NW of Vicksburg
- Measured
- 1.75 in hail
- Property damage
- $500,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.417, -90.950
This large supercell thunderstorm moved out of Northeast Louisiana into Northwest Warren county and then tracked east-northeast across central portions of Mississippi. This storm produced a swath of penny to quarter to golf ball sized hail from just north of Vicksburg, across extreme northern Hinds county and into southern Madison county near Annandale and just west of Gluckstadt.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
This large supercell thunderstorm moved out of Northeast Louisiana into Northwest Warren county and then tracked east-northeast across central portions of Mississippi. This storm produced a swath of penny to quarter to golf ball sized hail from just north of Vicksburg, across extreme northern Hinds county and into southern Madison county near Annandale and just west of Gluckstadt. This large hail damaged homes, broke windows and damaged automobiles as it moved across West-Central Mississippi. This storm continued to track across Central Mississippi but began to change and weaken some across far eastern Madison county and then began to produce smaller hail around the size of pennies and quarters as it moved east.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Feb 3, 10:28 AM CST, 3 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1028 AM CST FRI FEB 3 2006 .DISCUSSION...THE DENSE FOG ADVISORY HAS EXPIRED....BUT THERE STILL WILL BE AREAS OF PATCH FOG THAT WILL BURN OFF IN THE NEXT HOUR OR SO. SHOWERS AND THUNDERSTORMS ARE APPROACHING OUR ARKANSAS COUNTIES AND THIS SHOULD INCREASE DURING THE EARLY AFTERNOON HOURS. EXPECT MOST OF THE ACTIVITY TO BE ELEVATED...BUT WITH STEEP LAPSE RATES OF NEAR 7.0 TO 7.5 C/KM...STRONG DEEP LAYER SHEAR...AND STRONG ASCENT WITH THE 500MB SHORT WAVE...SOME OF THE STORMS MAY BE SEVERE WITH THE MAIN CONCERN BEING LARGE HAIL. AS FAR AS THE REST OF THE FORECAST GOES CURRENT HOURLY TEMPERATURES LOOK ON TRACK AND 100 POPS AREA ALREADY IN THE NORTHWEST ZONES. HAVE ALREADY UPDATED AND TRANSMITTED THE GRIDS AND ZONES TO TAKE OUT DENSE FOG ADVISORY. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 66 38 52 33 / 74 76 3 0 MERIDIAN 68 37 51 29 / 47 75 3 0 VICKSBURG 61 38 53 32 / 98 59 3 0 HATTIESBURG 77 43 60 35 / 34 47 3 0 NATCHEZ 68 40 58 36 / 62 47 3 0 GREENVILLE 59 37 52 32 / 100 61 3 0 GREENWOOD 62 37 47 29 / 100 94 3 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 15
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 0609 AM CST FRI FEB 03 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 041209- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 0609 AM CST FRI FEB 03 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... A STRONG DISTURBANCE WILL APPROACH THE REGION THIS AFTERNOON AND BRING ABOUT THE RISK FOR SEVERE THUNDERSTORMS DURING THE AFTERNOON AND EARLY EVENING HOURS. THIS STRONG DISTURBANCE IS ALREADY SPREADING COLD TEMPERATURES ALOFT OVER THE REGION. AS THIS FEATURE NEARS THE LOWER MISSISSIPPI RIVER VALLEY THIS AFTERNOON...INTENSE LIFT WILL DEVELOP OVER CENTRAL PORTIONS OF THE AREA. THIS LIFT WILL CLASH WITH INCREASING MOISTURE A FEW THOUSAND FEET OFF THE GROUND AND CAUSE THUNDERSTORMS TO DEVELOP. THESE THUNDERSTORMS WILL DEVELOP IN AN ATMOSPHERE THAT WILL SUPPORT LARGE HAIL WITH THE STRONGER STORMS. AT THIS TIME...A CORRIDOR FROM VICKSBURG TO LOUISVILLE SEEM TO HAVE THE HIGHEST POTENTIAL FOR SEEING HAIL WITH ANY STORM. AREAS AROUND THAT CORRIDOR STILL HAVE THE POTENTIAL TO SEE SEVERE WEATHER...JUST THE PROBABILITIES ARE A BIT LOWER. AT THIS TIME...NICKEL TO QUARTER SIZED HAIL WILL BE THE MAIN FOCUS WITH A FEW LARGER HAIL STONES NOT OUT OF THE QUESTION. THIS ACTIVITY IS EXPECTED TO OCCUR BETWEEN 2 AND 8 PM WITH THE ACTIVITY FIRST DEVELOPING ACROSS THE WEST AND SPREADING EAST NORTHEAST THROUGH THE AFTERNOON. ALL ACTIVITY AND PRECIPITATION IS EXPECTED TO EXIT THE REGION BETWEEN 8 PM AND MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED AFTERNOON AND EARLY EVENING. OTHERWISE...ACTIVATION IS NOT ANTICIPATED THROUGH NEXT FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1055 AM CST FRI FEB 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM HAIL ACKERMAN 33.31N 89.17W
02/02/2006 0.75 INCH CHOCTAW MS LAW ENFORCEMENT
&&
GERARDSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1113 AM CST FRI FEB 3 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>037- 040>044-047>049-053-054-059>061-031900- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS-HOLMES- ATTALA-ISSAQUENA-SHARKEY-YAZOO-LEAKE-WARREN-HINDS-RANKIN- CLAIBORNE-COPIAH-JEFFERSON-ADAMS- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON... ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY... CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA... VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...GREENVILLE... BELZONI...ISOLA...DURANT...TCHULA...LEXINGTON...PICKENS... GOODMAN...KOSCIUSKO...MAYERSVILLE...ROLLING FORK...ANGUILLA... YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE... VICKSBURG...JACKSON...PEARL...BRANDON...RICHLAND...PORT GIBSON... CRYSTAL SPRINGS...HAZLEHURST...WESSON...FAYETTE...NATCHEZ... BUDE...ROXIE...MEADVILLE 1113 AM CST FRI FEB 3 2006 ...THUNDERSTORMS WITH THREAT OF HAIL WILL BE INCREASING ALONG AND WEST OF INTERSTATE 55 DURING THE MIDDAY HOURS... AT 11 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS FORMING RAPIDLY FROM EAST TEXAS INTO NORTHERN LOUISIANA GENERALLY ALONG AND SOUTH OF INTERSTATE 20. THESE STORMS SHOULD MOVE RAPIDLY ACROSS THE ARKLAMISS THIS AFTERNOON AND SHOULD REACH THE GRENADA...JACKSON...AND BROOKHAVEN AREAS BETWEEN 1 AND 3 PM CST. THE PRIMARY THREAT FROM THESE STORMS WILL BE HAIL. SOME OF THE STORMS ARE EXPECTED TO PRODUCE LARGE HAIL OF PENNY TO QUARTER SIZE...THOUGH STONES AS LARGE AS GOLFBALLS CAN NOT BE RULED OUT. THESE STORMS AND THE THREAT OF SEVERE WEATHER SHOULD SPREAD INTO EASTERN AND SOUTHEAST MISSISSIPPI DURING THE LATE AFTERNOON HOURS. CRAVEN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1207 PM CST FRI FEB 3 2006 LAZ023-031915- FRANKLIN- INCLUDING THE CITY OF...WINNSBORO 1207 PM CST FRI FEB 3 2006 ...STRONG THUNDERSTORM CAPABLE OF PRODUCING HAIL MOVING TOWARD WINNSBORO... AT 1203 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL IN FRANKLIN PARISH. THE STORM WAS MOVING EAST NORTHEAST AT 25 MPH AND SHOULD MOVE ACROSS THE WINNSBORO AREA AROUND 1230 PM. CRAVEN
The Jackson/Brandon,MS radar (KDGX), 92 km away, was scanning. The volume nearest the first event began at 19:28 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2006Every state in 2006This day in weather historyWarnings in Mississippi, February 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5493083, 5493081, 5493080, 5493082.